It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I've been taking Adderall for more than six years (40mg daily - 20mg IR and 20mg ER). In my pre-Adderall days I struggled to graduate high school, but now I'm just a dissertation away from receiving a Phd. Needless to say, it has radically changed my life for the better.

That said, over the past year I've experienced some strong reactions to the drug, making it impossible to function as before. For example, after talking the pill I'll immediately get the chills. Also, my mouth completely dries up. I'm not talking about the advertized "dry mouth" side effect of Adderall. I experienced that when I first starting taking the drug. Rather, it is as if I have no saliva production at all. The surface of my tongue becomes jagged, making food tasteless.

Also, my abdomen swells up (water retention?). Coincident with the abdomen swelling, I get intense lower back pain, my back popping any time I rotate in a chair. And more recently my fingers have started to ache - the pain makes my fingers curl up.

What prompted me to visit the doctor in the first place was pain in my left chest. The doctors thought it was costochondritis and prescribed Aleve at higher than normal dosages. That helped and I continue to take it, but I'm certain the inflammation of my rib cartilage isn't due to costochondritis. It still persists, but the Aleve mitigates the pain.

Despite exercising 4-5 times a week and maintaining my same diet, I gained 30 pounds over a six month period. (I had weighed more or less 180lbs for the past 15 years of my life.) I should note though that exercising isn't like it normally is. I never get tired because of muscle fatigue; my muscles don't seem to expand and contract. I usually get the chills whenever I engage in physical activity (and even when I'm not exercising as I said above). Recently, I started playing basketball six days a week. I weigh myself before and after and I lose about 7 pounds - all sweat.

My psychiatrist thought I should try Vyvanse, but I had the same reactions. (Vyvanse appears to have similar properties to Adderall so the same reaction isn't surprising). This past week I started taking Straterra, which has very different properties than Adderall and Vyvanse, and thankfully I didn't get those reactions. However, Straterra doesn't do anything for me; it just makes me tired.

I guess my questions are: Have there been cases of similar reactions to Adderall and Vyvanse? Is there anything I can do to avoid this while still taking the medication? Any advice?

Thanks in advance for any thoughts you may about this.





All times are GMT -7. The time now is 08:13 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!